Skip to end of metadata
Go to start of metadata

Antti Kupiainen

Ph.D., Academy Professor
Group Leader

Email: firstname.lastname(at)
Personal Homepage:
Telephone: +358-503088010

Mailing Address:
Department of Mathematics and Statistics
PL 68
FIN-00014 University of Helsinki

Visiting Address:
Gustaf Haellstroemin katu 2b, Helsinki
Room D334


Scientific Activities: Publications

My background is in Constructive Quantum Field Theory and Statistical Mechanics. In the 80's I was developing the Renormalization Group (RG) method for the rigorous analysis of renormalizable field theories and phase tranistions in lattice spin systems. Some papers from this period are numbers antti#1-4 appearing on the list below.

I also did some work on Conformal Field Theory. See, e.g., antti#5-7 below.

Subsequently I applied the RG to various problems in probability, dynamical systems and PDE's. In the paper #8 of the list, random walk with random asymmetric transition probabilities was shown to be diffusive in dimensions greater than or equal to 3. In antti#9-16, asymptotics of solutions of nonlinear parabolic PDE's were studied using the RG in situations of decay to zero, blow-up in finite time and formation of spatial patterns and moving fronts.

In the papers antti#17-20, ideas from statistical mechanics (high temperature expansions) were used to study the Sinai-Ruelle-Bowen measures for chaotic spatially extended dynamical systems and the problem of space-time chaos and in antti#21-22, the Kolmogorov-Arnold-Moser and Melnikov theorems of invariant tori in Hamiltonian systems were revisited using the RG.

Later, I worked on various aspects dealing with the problem of turbulence. See Lessons for Turbulence, Geom. Funct. Analysis, GAFA2000, 316-333 (2000). In antti#23-25 a stochastic PDE describing the advection of a scalar quantity in a random Hölder continous velocity field was studied and anomalous scaling and breakdown of the Kolmogorov theory of turbulence was established. In #26 this phenomenon was shown to be connected to the non-uniqueness of particle trajectories in turbulent velocity fields.

The question of ergodicity and uniqueness of the invariant measure for 2 dimensional stochastically forced Navier-Stokes equation was discussed in the publications antti#27-29.

Subsequent work work on foundations of non-equilibrium statistical mechanics and the problem of deriving diffusion and transport from first principles i.e. deterministic Hamiltonian or Schrödinger dynamics was discussed in antti#30-32and on singular Stochastic PDE's in   antti#33.

Some work in random geometry, random conformal welding and Liouville Conformal Field Theory can be found in  antti#34-37

Publications cited above

1. Massless Lattice {\phi}^{4}_{4} Theory: Rigorous Control of a Renormalizable Asymptotically Free Model, Commun. Math. Phys. 99, 197-252 (1985) (with K. Gawedzki)
2. Gross-Neveu Model Through Convergent Perturbation Expansions, Commun. Math. Phys. 102, 1-30 (1985) (with K. Gawedzki)
3. Renormalization of a Non-Renormalizable Quantum Field Theory, Nucl. Phys. B 262, 33-48 (1985) (with K. Gawedzki)
4. Phase Transition in the 3d Random Field Ising model, Commun. Math. Phys. 116, 539-572 (1987) (with J. Bricmont)

Back to text.

5. The Spectrum of WZW models with Arbitrary Simple Groups, Commun. Math. Phys. 117, 127-158 (1988) (with G. Felder, K. Gawedzki)
6. Coset Construction from Functional Integrals, Nucl. Phys. B 320 (1989), 625-661 (with K. Gawedzki)
7. SU(2) Chern-Simons Theory at Genus Zero, Commun. Math. Phys. 135, 531-554 (1990) (with K. Gawedzki)

Back to text.

8. Random Walks in Asymmetric Random Environments, Commun. Math. Phys. 142, 345-420 (1991) (with J. Bricmont)

Back to text.

9. Renormalization Group and Asymptotics of Solutions of Nonlinear Parabolic Equations, Comm. Pure Appl. Math. 47, 893-922 (1994) (with J. Bricmont and G. Lin)
10. Renormalization Group and the Ginzburg-Landau Equation, Commun. Math. Phys. 150, 193-208 (1992) (with J. Bricmont)
11. Renormalizing Partial Differential Equations, in Constructive Physics, ed. by V. Rivasseau, 83-117, Springer (1995)
12. Universality in Blow-up, Nonlinearity 7, 1-37 (1994) (with J. Bricmont)
13. Stable Non-gaussian Diffusive Profiles, Nonlin. Analysis, Theory, Methods and Applications, 26, 583-593 (1996) (with J. Bricmont)
14. Stability of Moving Fronts in the Ginzburg-Landau Equation, Commun. Math. Phys. 159, 287-318 (1994) (with J. Bricmont)
15. Global large time self-similarity of a thermal-diffusive combustion system with critical nonlinearity, J. Diff Eqn, Vol. 130, No. 1, 1996, pp 9-35 (with J. Bricmont and J. Xin)
16. Stability of Cahn-Hilliard fronts, Comm. Pure Appl. Math. 52 (1999), 839-871 (with J. Bricmont, J. Taskinen)

Back to text.

17. Coupled Analytic Maps, Nonlinearity 8, 379-393 (1995) (with J. Bricmont)
18. High Temperature Expansions and Dynamical Systems, Commun. Math. Phys. 178, 703-732 (1996) (with J. Bricmont)
19. Infinite dimensional SRB measures, Physica D 103 (1997) 18-33 (with J. Bricmont)
20. The spectrum of weakly coupled map lattices, J. Math. Pure. Appl. 77, 539-584 (1998) (with V. Baladi, M. Degli Esposti, S. Isola, E. Järvenpää)

Back to text.

21. KAM theorem and quantum field theory, Commun. Math. Phys. 201 (1999) 3, 699-727 (with J. Bricmont, K. Gawedzki)
22. Renormalization Group and the Melnikov Problem for PDE's (with J. Bricmont and A. Schenkel)

Back to text.

23. Anomalous Scaling for Passive Scalar, Phys. Rev. Lett. 75 3834 (1995) (with K. Gawedzki)
24. Anomalous scaling in the N-point functions of passive scalar, Phys. Rev. E 54, 2564 (1996) (with D. Bernard and K. Gawedzki)
25. Some mathematical problems of passive advection, Contemporary Math. 217, 83-99 (1998)

Back to text.

26. Slow modes in passive advection, J. Stat. Phys. (with D. Bernard and K. Gawedzki)

Back to text.

27. Probabilistic estimates for the two dimensional stochastic Navier-Stokes equations, J. Stat. Phys. 100 (3/4), 2000, 743-756(with J. Bricmont, R. Lefevere)
28. Ergodicity of the 2D Navier-Stokes Equations with Random Forcing, Commun. Math. Phys., to appear (with J. Bricmont, R. Lefevere)
29. Exponential Mixing of the 2D Stochastic Navier-Stokes Dynamics

Back to text.

30. J. Bricmont, A. Kupiainen, Diffusion in Energy Conserving Coupled Maps,  Commun. Math.Phys. 321,  311–369 (2013)

31. W. De Roeck, A. Kupiainen, Diffusion for a quantum particle coupled to phonons in d\geq 3, Commun.Math. Phys.  323, 889–973 (2013)

32. W. De Roeck, M. Griesemer, A. Kupiainen, Asymptotic completeness for the massless spin-boson model, Advances in Mathematics, {\bf 268},  62-84  (2015)

Back to text.

33. A. Kupiainen, Renormalization Group and Stochastic PDE's, Annales Henri Poincare 17 (3), 497-535   (2016) 

Back to text.

34. Astala, K., P. Jones, A. Kupiainen and E. Saksman, Random Conformal Weldings},  Acta Mathematica, {\bf 207},  203-254 (2012)

35. Julien Barral, Antti Kupiainen, Miika Nikula, Eero Saksman, Christian Webb,  Basic properties of critical lognormal multiplicative chaos, Annals of Probability, Vol. 43, No. 5, 2015, p. 2205-2249.

36.  F. David, A.Kupiainen,  R. Rhodes, V. Vargas,  Liouville quantum gravity on the Riemann sphere, Commun. Math. Phys. 342 (3), 869-907 (2016) 

37.  A.Kupiainen,  R. Rhodes, V. Vargas,  Integrability of Liouville Theory: Proof of the DOZZ Formula , Annals of Mathematics, Pages 81-166, Volume 191 (2020)

38. C. Guillarmou, A. Kupiainen, R. Rhodes, V. Vargas,  Conformal bootstrap in Liouville Theory, arXiv:2005.11530 [math.PR] 

  • No labels